MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71453257
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to implant fracture.Patient fainted and fell, breaking the post.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to implant fracture.Patient fainted and fell, breaking the post.The associated legion ps insert was returned and evaluated.A lab analysis conducted during this investigation indicated that the insert and insert post fragment were examined visually and using optical microscopy.No destructive testing was conducted.The analysis noted that on the returned insert component, some abrasion, discoloration and deformation were observed in the bearing regions on the superior surface.Scratches and wear patterns were observed on the inferior surface of the insert and some material damage could be seen around the periphery of the explant.Significant material deformation was present on the insert around the fracture surface.This fracture could have been caused due to repeated posterior impingement of the femoral cam on the post combined with excessive loads.However, based on the results of this investigation, this could not be isolated as the root cause for this particular failure mode.No material or manufacturing deviations were observed in the process of this investigation.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No medical documents were received for investigation, thus no medical assessment can be performed at this time.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN XLPE PS INSERT SZ 7-8 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8610485
Report Number1020279-2019-01936
Device Sequence Number2220787
Product Code JWH
UDI-Device Identifier00885556255803
UDI-Public00885556255803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Catalogue Number71453257
Device Lot Number11CM12255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient Weight121